I have been experiencing these "episodes" for exactly one year. Out of nowhere,my heart will start racing,my face gets flushed,and my body gets extremely hot. I then have extreme diarrhea until everything has been expelled from my body. During the diarrhea, I go into a "seizure" rocking back and forth, breathing heavy,making grunting noises. When the seizure is over, I come to and my body becomes cold and chills and shivering occur. Episodes last about 2 hrs total. I have been tested for Chrone's disease, carcinoid syndrome, mastocytosis, pheochromocytoma,and acute intermittent porphyria. I have had a CT Scan and MRI of the brain, an ultrasound of the stomach,a colonoscopy, a bone marrow biopsy, a bone scan, and every blood test imaginable. Everything comes back negative. I am being passed from Dr to Dr with no answers. These episodes occur about once every 5 weeks or so. I am taking the following medications: Nexium, Cyclessa (birth control), and Dairy Care (for lactose intolerancy). If anyone has any ideas of what this could be or if you have had a similar experience, please help me out!
I know this is a long shot, but I thought I would post anyways. My mother has been experiencing similar symptoms for several years. I have finally decided to do some research myself because she has resigned herself to this misery. I hate to watch these "episodes". I am wondering if anyone has any leaqds or suggestions.
I have thosesymptoms! I've had a CTscan and MRI too, and my doctors never know what the cause of the seizures are. I'm 36 and the seizures began about 2 1/2 years ago. I'm a third grade teacher and my last seizure was at school! I need answers!
I have episodes just like yours and have been having them for years! My first one was when I was pregnant with my son and he is now 23!!! That was small, but they are getting worse. The last one I had also involved numbness of a few of my toes and my hands were stuck in a 'clawed' position for a minute or two during it. I have no idea what it is and before I read your article I have never been able to put it into words. Paramedics have been called when I have done it in public restrooms, but by the time they get there the episode is over or almost over and then I am fine. They have mentioned something to do with my vagus nerve, but not sure what that's about. Please let me know if anyone has any idea what this is?? In addition to the diarrhea I also vomit until everything is expelled as well. I also pant, like short rapid breathing. Do you do that too?? patty
Features of vasoactive intestinal peptide (VIP) syndrome include watery diarrhea (100%), hypochlorhydria (70% in adults), hyperglycemia (20-50% in adults), hypercalcemia (20-50% in adults), and flushing (20% in adults).
Extensive fecal loss of potassium and subsequent hypokalemia may cause ECG changes, muscle weakness, and nephrosis.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.